MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 10 MM, 31 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 10 MM, 31 CM
Model Number 26003AA
Medical Device Problem Codes Use of Device Problem (1670); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that both scopes were needed to be changed during the procedure as the light fibres were burnt and so not enough light efficiency to operate.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in szection d4.Result of investigation: 26003aa - hopkins optik 0°, 10 mm, 31 cm - lot 1204xa.During the examination of the optics, air bubbles were detected in the silicone separating layer of the distal cover glass.The distal end shows scratches (13 years old) and normal signs of wear and tear.Abrasion/foreign particles and moisture are visible in the rod lens system.The light-conducting fibers are severely burnt and severely restricted in light transmission.The customer's statement [?]light fibers were burnt' can be confirmed.The optical light-conducting fibers are severely thermally damaged, which severely restricts the illumination of the field of view.Despite the age of the optics (13 years), the imaging can still be described as excellent.The brilliance and image sharpness are very good.The entire optics show normal signs of wear and are in very good overall condition for their age.Mechanical damage such as scratches and impact marks are visible at the distal end, which may be responsible for the air bubbles in the silicone separating layer of the optics.This damage may have been caused by mechanical damage (impact).Furthermore, foreign particles, abrasion and moisture are visible in the rod lens system.The existing damage was caused by clinical use/clinical processing and cannot be attributed to a manufacturing/production defect.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 10 MM, 31 CM
Common Device Name
HOPKINS TELESCOPE 0°, 10 MM, 31 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key21632995
Report Number9610617-2025-00456
Device Sequence Number9246156
Product Code GCJ
UDI-Device Identifier04048551090367
UDI-Public04048551090367
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K223923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26003AA
Device Catalogue Number26003AA
Device Lot Number1204XA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/24/2025
05/08/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/22/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown